MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported " after the catheter insertion, the balloon can not inflate completely, change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "balloon can not inflate completely" is not able to be confirmed.The product was not returned for i nvestigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the se-rial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied data-scope inflation driveline tubing was noted connected to the short driveline tubing.The bladder was fully unwrapped.Multiple kinks to the iabc central lu-men were noted at approximately 37.3cm, 37.8cm, 40.8cm, 41.3cm, 42.3cm, 43.8cm, 45.1cm, 45.6cm, 47.5cm and 53cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The bladder thick-ness was measured at six points with measurements ranging from 0.0072in-0.0076in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be suc-cessfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was unable to be cleared.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 15.3cm from the iabc distal tip, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 10.9cm from the iabc luer, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon cannot inflate completely" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks/alarms were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22785177
Report Number3010532612-2025-00739
Device Sequence Number8256625
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240410(17)260331(10)18F24C0184(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24C0184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/04/2025
12/15/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/09/2025
12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown